Hey friends, I commented on my own post yesterday about my call to my Psychiatrist regarding lowering my dose of Effexor XR (venflaxaline) from 75mg to 37.5 and then I wanted to eventually be done with this medicine. The list of side effects my body is not tolerating is long and constant. Even through my severe depression I have never been an angry, agitated and shall I just say, such a bitch! I never got to speak with him personally, just his medical assistant. After she told me he said I could just stop taking it, I told her that I did not feel safe going through withdrawal. I implored her to speak with him to write me a script for half the dose. I also told her of some of the withdrawal symptoms. I then called my pharmacist who agreed with me. After about two hours I received the dreaded call back that had me in tears. It also had me questioning my Doctor's ability, along with empathy and compassion. After my next visit, I will be getting another Dr. So, I am asking for your help in the best way for me to slowly taper off this medication from 75 mg as safely as possible. I am also on: Topamax 100 mg 2×day, Adderall 10mg 1×day, klonipin 1mg, up to 3×day, usually I take one a day (I see that changing now), and Ambien 10mg for sleep. Yesterday was a horrible day for me. I am already doing research to see which antidepressant I am going to try next time I see him. I was on Prozac before the Effexor. Wellbutrin is the frontrunner so far, but I do have some time... Today has been okay so far since I usually take my Effexor in the late afternoon since it makes me dizzy and drowsy. Any any words of wisdom, thoughts, experiences, prayers, would be so appreciated. You guys are the best!!!
Nevergivinup; I see one thing about your Effexor dose if your having problems why not take it at bedtime But whatever you decide you have to keep it at that time of day or night that you do. Or if you continue to take at the time you do wait about 15 minutes and take a 1/2 to 1 Klonipin with it to help with the dizziness. And sad to say anything we take is a trial and error and it is hard when we are not at our best anyway. But to date there is no better way to do it. Wellbutrin is a good choice have you ever taken Zoloft, Celexa, or Lexapro? most do pretty good on that..Now if you can't get your doctor to give you the 37.5mg Effexor sounds like your going to have to wait for your appt. to get it lower but you don't want to go off to fast some of these side effects can be withdrawal's of the Effexor's. Best wishes stay positive and continue to get better it's just a matter of time and you well get the right medications that help you the best. Chuck1957 keep in touch.
Hey girl - Can you be more specific about any neurological symptoms you might be having? Are you experiencing anything in your body like zaps or does it feel like your brain is sloshing around in your head?
There are some antidepressants that are M U R D E R to get off of (Paxil being one of them), and literally, people had to do this thing where they had to open the pills and take one grain out every other day to get off it. That was before doctors believed there was such a thing as what we were trying to tell them. Now they know it's true, and they know to add specific medicines, like Zoloft to combat those specific withdrawal symptoms.
I was on Cymbalta forever, and I have heard that it is also murder to get off of, but when I switched over to Wellbutrin, my doctor was a total expert at the switch, and it was like voila nothing happened except by the time my Wellbutrin got up to therapeutic dose, I was a different person. I personally think Wellbutrin is an amazing antidepressant. It not only works on serotonin (well, more like a little bit - while most antidepressants work on serotonin a lot), but instead it is in a different class, and it works on dopamine and norepinephrine. So if you have never tried an SNRI or a medication that works on dopamine (the "happy" drug - it is also a stimulant, so you take it in the morning), then this might be a wonderful substitute for you.
If you've been with this guy/gal for ages and you're just mad that you're not getting what you want and you're feeling frustrated, then reconsider moving on from them, if you have really trusted them in the past. On the other hand, if they're "just" a doctor that you've used from time to time and don't really give a flip about, by all means, go to someone else and tell them that you were being seen by a doctor who was telling you to 'quit' Effexor, but wasn't giving you something to replace it, and you were having horrible withdrawal. I think any "smart" doctor is going to go WTH.
I will say one thing in the Doctor's defense... if, in fact, you were having an allergic reaction - and remember, there was talk as though you might be - then the doctor is absolutely correct in that you need to immediately discontinue medication STAT. You identify a medication that you have an allergy to, you don't keep taking it! Come on! LOL The err or his ways, though, is that he needed to supplement the 'loss' by replacing the Effexor with something else in a similar category.
Please be extremely careful about coming off Effexor. I did it but it took 3 years! It is, in my opinion, the absolute hardest medication to come off of. I had to because it was causing increased blood pressure. I had success with Effexor and have not felt as good on any other medication including Cymbalta. I have tried to get off Cymbalta because I don't notice any significant benefits from it but I start having nausea and other side effects similar to those of Effexor withdrawal. After coming off Effexor I developed chronic pain syndrome which had never subsided. I had pain even in the bottom of my feet while coming off Effexor. So whatever it did for me, though it helped at the time, it turned off something in my brain that kept my pain levels in check.
I am 11 years post all of that & am currently enrolled in a pain care clinic for withdrawal of all the subsequent pain medications that I have had prescribed. You may be opening a can of worms by coming off of
Effexor. I'd say it depends on how long you've been on it. We are all different but I wanted to share my experience with you.
I noticed you are on a lot of other medications. Some of those side effects could be from withdrawal of other drugs, especially klonipin. You didnt.say what side effects you have but sometimes increasing klonopin can help reduce side effects. I take effexor and it is one of the best antidepressants I have taken especially with my klonopin. I started with one klonopin increased to 3x daily. It is for agitation and anger too. I took effexor at first at night because it made me sleepy. I have taken wellbutrin, paxil,zoloft, and many more.and they did not help. But the Zoloft with Klonopin have been a life saver for me. I try to do what my Dr recommends. I tried doing on my own and ended up with seizures. So now I have to take another pill for that. So hang in there.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 15 Dec 2014 • 2 answers
Posted 20 Aug 2015 • 3 answers
Posted 25 Jul 2016 • 1 answer
I take 60 mg of citalopram & 60 mg of Viibryd a day. Should I worry about such a large dosage taken?
Posted 31 Oct 2016 • 1 answer
Posted 11 days ago • 1 answer